Pennsylvania, 2015Flooding and Hail in Pennsylvania, June 30, 2015
June 30, 2015 · NWS PBZ · 12 events in 5 counties and zones
A weak disturbance aloft and low level instability allowed scattered severe thunderstorms to develop across eastern Ohio, western Pennsylvania, and northern West Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $39,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak disturbance aloft and low level instability allowed scattered severe thunderstorms to develop across eastern Ohio, western Pennsylvania, and northern West Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 30, 4:14 PM EST, 22 minutes earlier.
Area forecast discussion, Jun 30, 4:14 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
514 PM EDT TUE JUN 30 2015
.SYNOPSIS...
UNSETTLED WEATHER AND SLIGHTLY BELOW NORMAL TEMPERATURES WILL
CONTINUE THROUGH WEDNESDAY...FOLLOWED BY A WARMING TREND AND DRIER
CONDITIONS AS HIGH PRESSURE SETTLES OVER THE AREA.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
EARLY UPDATE TO CLEAR PART OF SEVER WATCH FROM EASTERN OHIO. NO
OTHER CHANGES.
CURRENT TIMING HAS THE BULK OF THE THUNDERSTORMS EAST OF THE
REGION BY 8PM...WITH WEAKENING EXPECTED WITH THE LOSS OF DIURNAL
HEATING. WEAK COLD ADVECTION WILL ENSUE OVERNIGHT BUT WITH LITTLE
MIXING...TEMPERATURES SHOULD REMAIN NEAR NORMAL VALUES.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
NEW MODEL GUIDANCE SUGGESTS THAT MOST OF THE AREA SAVE FOR THE
NORTHERN COUNTIES AND THE RIDGES MAY REMAIN DRY...AS SUBSIDENCE
AND WARMING TAKES PLACE ALOFT AND MIXING DRIES OUT THE SURFACE.
THIS MAY TAKE MOST OF THE DAY THOUGH...SO SOME SHOWERS MAY BE
POSSIBLE...IN THE AFOREMENTIONED AREAS...WHERE BETTER INSTABILITY
MAY BE IN PLACE PER THE LATEST NAM SOUNDINGS.
IN ADDITION...THE 12Z GUIDANCE WANTS TO SHUNT MOST OF THE
PRECIPITATION SOUTHWARD THROUGH THE REMAINDER OF THE SHORT
TERM...WITH HIGH PRESSURE BUILDING AT THE SURFACE AND A SURFACE
BOUNDARY REMAINING JUST SOUTH OF THE MASON DIXON LINE. HAVE PUSHED
CHANCE POPS SOUTHWARD FROM THE PREVIOUS FORECAST WITH THESE
TRENDS. HAVE INCREASED POPS SLIGHTLY OVER NORTHERN WV THURSDAY
AFTERNOON AS MODEL CONSENSUS HAS A LOW PRESSURE SYSTEM RIDING
ALONG THE STALLED BOUNDARY FROM KENTUCKY TO WEST VIRGINIA DURING
THIS TIME FRAME.
TEMPERATURES ARE FORECAST TO STAY JUST BELOW OR NEAR SEASONAL
AVERAGES WITH THE UPPER TROUGH REMAINING IN PLACE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
HAVE NOT NEEDED TO MAKE MUCH IN THE WAY OF CHANGES TO THE EXTENDED
PORTION OF THE FORECAST. A STALLED FRONTAL BOUNDARY WILL CONTINUE
TO PROVIDE A FOCUS FOR DAILY SHOWERS AND STORMS...BUT COMPARED TO
EARLIER IN THE WEEK...THE BOUNDARY WILL BE SHIFTED FARTHER TO THE
SOUTH. AS A RESULT...THE NORTHERN HALF OF THE FORECAST AREA HAS A
BETTER CHANCE TO SEE SOME DRY DAYS. HARD TO PINPOINT ANY
PARTICULAR POINT WHEN RAIN IS LIKELY...BUT SO FAR FRIDAY NIGHT AND
SATURDAY APPEAR TO HAVE THE BEST CHANCES FOR RAIN. TEMPERATURES
SHOULD NOT SHIFT MUCH DURING THE PERIOD...WITH HIGHS AROUND 80 AND
LOWS IN THE MID 60S.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
A BROKEN LINE OF THUNDERSTORMS WILL CONTINUE TO WORK EAST ACROSS
THE REGION THROUGH EARLY EVENING AHEAD OF AN APPROACHING COLD
FRONT...BRINGING MVFR TO IFR CONDITIONS. VFR IS EXPECTED BEHIND
THIS LINE UNTIL LOW LEVEL MOISTURE POOLING IS EXPECTED TO BRING
MVFR/ISOLATED IFR IN STRATUS AND FOG. A RETURN TO VFR IS EXPECTED BY
WEDNESDAY AFTERNOON UNDER BUILDING RIDGING.
.OUTLOOK.../THURSDAY THROUGH SUNDAY/...
THE NEXT CHANCE FOR WIDESPREAD RESTRICTIONS WILL BE WITH
APPROACHING LOW PRESSURE THURSDAY NIGHT/FRIDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 30, 1:17 PM EST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
217 PM EDT TUE JUN 30 2015
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-011830-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
217 PM EDT TUE JUN 30 2015
...SEVERE THUNDERSTORM WATCH 371 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 30, 3:58 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
458 PM EDT TUE JUN 30 2015
OHZ041-050-PAZ020-WVZ001-302130-
JEFFERSON-COLUMBIANA-BEAVER-HANCOCK-
458 PM EDT TUE JUN 30 2015
...THUNDERSTORMS WILL AFFECT NORTHEASTERN JEFFERSON... SOUTHEASTERN
COLUMBIANA...SOUTHWESTERN BEAVER AND HANCOCK COUNTIES...
AT 458 PM EDT...THUNDERSTORMS WERE NEAR WELLSVILLE...MOVING EAST AT
30 MPH.
WINDS IN EXCESS OF 45 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EAST LIVERPOOL...WELLSVILLE...CALCUTTA...OHIOVILLE...MIDLAND...
CHESTER...INDUSTRY...NEW CUMBERLAND...SHIPPINGPORT...NEWELL...
IRONDALE...NEW MANCHESTER...EMPIRE...STRATTON...GEORGETOWN...
HOOKSTOWN...HAMMONDSVILLE...GLASGOW...GLENMOOR AND TOMLINSON RUN
STATE PARK.
LAT...LON 4049 8080 4068 8081 4077 8043 4051 8038
TIME...MOT...LOC 2058Z 261DEG 28KT 4058 8073
24
Local storm report, Jun 30, 4:12 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
512 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND DMG HANOVERTON 40.76N 80.94W
06/30/2015 COLUMBIANA OH 911 CALL CENTER
TREES DOWN.
0459 PM FLOOD 1 SSW NEW MIDDLETON 40.85N 80.92W
06/30/2015 COLUMBIANA OH 911 CALL CENTER
VALLEY ROAD NEAR GEORGETOWN ROAD AND ROUTE 62 CLOSED IN
BUTLER TOWNSHIP DUE TO FLOODING.
&&
EVENT NUMBER PBZ1502035
EVENT NUMBER PBZ1502036
TJWSpecial weather statement, Jun 30, 4:18 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
518 PM EDT TUE JUN 30 2015
OHZ050-PAZ020-021-029-WVZ001-002-302145-
JEFFERSON-WASHINGTON-ALLEGHENY-BEAVER-BROOKE-HANCOCK-
518 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JEFFERSON...
SOUTHWESTERN BEAVER...NORTHWESTERN WASHINGTON...SOUTHWESTERN
ALLEGHENY...SOUTHEASTERN HANCOCK AND NORTHEASTERN BROOKE COUNTIES...
AT 517 PM EDT...A STRONG THUNDERSTORM WAS OVER WEIRTON...MOVING EAST
AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT LEBANON...BETHEL PARK...MOON TOWNSHIP...MCMURRAY...WEIRTON...
STEUBENVILLE...WELLSBURG...UPPER ST. CLAIR...SCOTT TOWNSHIP...
ROBINSON TOWNSHIP...CECIL-BISHOP...CARNEGIE...KENNEDY TOWNSHIP...
CRAFTON...CORAOPOLIS...BRIDGEVILLE...TORONTO...SEWICKLEY...MINGO
JUNCTION AND FOLLANSBEE.
LAT...LON 4028 8065 4046 8068 4056 8011 4029 8006
TIME...MOT...LOC 2117Z 262DEG 33KT 4039 8056
24
Local storm report, Jun 30, 4:19 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
519 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 1 NE MOUNT EPHRAIM 39.85N 81.41W
06/30/2015 NOBLE OH 911 CALL CENTER
ONE TREE REPORTED DOWN ON SENECA LAKE ROAD BETWEEN
ROUTE 566 AND MT EPHRAIM
&&
EVENT NUMBER PBZ1502037
AMILLERSpecial weather statement, Jun 30, 4:32 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
532 PM EDT TUE JUN 30 2015
PAZ013-014-020-302200-
LAWRENCE-BUTLER-BEAVER-
532 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BEAVER...SOUTHWESTERN
BUTLER AND SOUTHEASTERN LAWRENCE COUNTIES...
AT 532 PM EDT...A STRONG THUNDERSTORM WAS OVER OHIOVILLE...OR NEAR
BEAVER FALLS...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CRANBERRY...BEAVER FALLS...MONACA...ECONOMY...ELLWOOD CITY...NEW
BRIGHTON...BEAVER...ZELIENOPLE...ROCHESTER...OHIOVILLE...SEVEN
FIELDS...MIDLAND...INDUSTRY...EVANS CITY...MARS...SHIPPINGPORT...
PATTERSON TOWNSHIP...CONWAY...BIG BEAVER AND FREEDOM.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 11 AND 28.
INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 78 AND 95.
INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 31 AND 40.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4093 8007 4068 7995 4067 8015 4063 8047
4068 8052 4077 8052
TIME...MOT...LOC 2132Z 251DEG 29KT 4071 8043
24Special weather statement, Jun 30, 4:36 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
536 PM EDT TUE JUN 30 2015
OHZ069-PAZ031-075-WVZ004-012-021-022-302215-
MONROE-GREENE-FAYETTE-MARION-MARSHALL-WETZEL-MONONGALIA-
536 PM EDT TUE JUN 30 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE AREA...
AT 536 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 6 MILES WEST OF FAIRVIEW TO NEAR MIDDLEBOURNE.
MOVEMENT WAS EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MORGANTOWN...FAIRMONT...NEW MARTINSVILLE...WAYNESBURG...WESTOVER...
MANNINGTON...STAR CITY...PLEASANT VALLEY...PADEN CITY...WINFIELD...
FREDERICKTOWN-MILLSBORO...JEFFERSON BORO...FAIRDALE...BARRACKVILLE...
MONONGAH...GRANVILLE...PINE GROVE...FAIRVIEW...HUNDRED AND
JACKSONBURG.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3948 8067 3947 8071 3955 8079 3956 8082
3960 8085 3958 8088 3960 8096 3980 8099
4001 8017 3999 8013 4001 8006 3997 8004
3999 7999 4001 7999 4001 7996 3947 7990
3943 8027 3947 8049 3943 8054
TIME...MOT...LOC 2136Z 256DEG 49KT 3975 8091 3944 8087
07Event by event
8 thunderstorm wind, 2 hail, 2 flood. Local standard time, as filed.
Thunderstorm Wind, Beaver
- When
- June 30, 4:36 PM EST
- Where
- Beaver County, 0.87 mi SW of Bridgewater
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.690, -80.310
Law enforcement reported trees and power lines down.
Thunderstorm Wind, Allegheny
- When
- June 30, 4:43 PM EST
- Where
- Allegheny County, 0.69 mi S of Bon Meade
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.540, -80.250
Law enforcement reported a tree down.
Thunderstorm Wind, Beaver
- When
- June 30, 4:43 PM EST
- Where
- Beaver County, 0.69 mi S of Frisco
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.840, -80.270
Law enforcement reported trees down.
Thunderstorm Wind, Beaver
- When
- June 30, 4:52 PM EST
- Where
- Beaver County, 2.1 mi E of Ambridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 40.600, -80.190
Law enforcement reported trees down.
Hail, Washington
- When
- June 30, 5:10 PM EST
- Where
- Washington County, 0.87 mi SE of Washington Co Arpt
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 40.120, -80.270
Thunderstorm Wind, Allegheny
- When
- June 30, 5:10 PM EST
- Where
- Allegheny County, 1.38 mi N of Option
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 40.450, -79.980
A news paper reported a large tree on a car.
Hail, Allegheny
- When
- June 30, 5:40 PM EST
- Where
- Allegheny County, 0.69 mi S of White Oak
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.340, -79.800
Thunderstorm Wind, Allegheny
- When
- June 30, 5:43 PM EST
- Where
- Allegheny County, 0.87 mi NE of Elizabeth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.280, -79.870
Law enforcement reported a tree down blocking the road.
Flood, Allegheny
- When
- June 30, 5:55 PM EST to 7:00 PM EST
- Where
- Allegheny County, 0.53 mi W of Liberty to 0.44 mi W of Liberty
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.330, -79.890
The 911 Call Center reported flooded roadways.
Flood, Allegheny
- When
- June 30, 6:00 PM EST to 8:00 PM EST
- Where
- Allegheny County, 0.87 mi SE of Riverton to 0.36 mi NNE of Mc Keesport
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.340, -79.840
The 911 Call center reported flooded roadways.
Thunderstorm Wind, Armstrong
- When
- June 30, 6:06 PM EST
- Where
- Armstrong County, 2.94 mi SE of Pine Furnace
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.820, -79.390
The Fire Department reported trees down.
Thunderstorm Wind, Clarion
- When
- June 30, 6:31 PM EST
- Where
- Clarion County, 0.52 mi W of Strattanville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 41.200, -79.340
The 911 Call Center reported damage to windows and trees down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New York, June 30, 20151 death · $3.5 million · 7 events
- Hail and Damaging Winds in Arizona, June 30, 20151 death · $2.1 million · 1.75 in hail · 13 events
- Tornado and Hail in Pennsylvania, June 30, 2015$1.5 million · EF1 · 32 events
- Tornadoes and Hail in North Dakota, June 30, 2015$500,000 · EF1 · 19 events
- Flash Flood and Damaging Wind in Nevada, June 30, 2015$500,000 · 53 kt wind · 2 events
- Lightning Strike in South Carolina, June 30, 2015$500,000 · 1 event
- Tornado and Hail in Montana, June 30, 20151 injured · $50,000 · EF1 · 12 events
- Flash Flooding and Heavy Rain in Pennsylvania, June 30, 2015$200,000 · 6 events
- Hail and Damaging Wind in Alabama, June 30, 2015$200,000 · 1.5 in hail · 3 events
- Tornado in Pennsylvania, June 30, 2015$50,000 · EF1 · 1 event
- Hail and Damaging Winds in South Carolina, June 30, 2015$76,000 · 1 in hail · 16 events
- Damaging Winds in North Carolina, June 30, 2015$50,000 · 52 kt wind · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587305, 587306, 587307, 587308, 587303, 587309, 587304, 587310, 587301, 587302, 587311, 587312.